Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On amoxicillin. Feeling sleepy. Is it the antibiotics fighting the infection that causes this?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
Im on amoxicillin 500mgs 3 times a day. Ive been sleepy ever since my first dose. Is it the antibiotics fighting the infection that causes this? Im on day two
Posted Tue, 12 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Anjana Rao Kavoor 6 minutes later
Hi,
Thanks for writing in to us.

You might be weak and tired due to your infection and feeling sleepy. Amoxycillin usually does not cause drowsiness. If you are feeling better then the antibiotics are surely fighting the infection. Please complete course of antibiotics.

Hope this helps
Above answer was peer-reviewed by
 
Follow-up: On amoxicillin. Feeling sleepy. Is it the antibiotics fighting the infection that causes this? 2 hours later
Thanks for responding! I was fatigued befoe meds, not sleepy. Now im sleepy so i hope its just the antibiotics fighting hard to make me better. r
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Brief Answer:
You need a little rest and healthy food

Detailed Answer:
Hi XXXXXXX
You are welcome and thanks for writing in with an update.

The antibiotics have started working for you and things should be fine in a day or two. I think you need to take a little rest and have healthy food for few days. Do keep yourself hydrated with lots of juices and fluids.

Wish you a quick recovery.
Should you have any doubts, please do write back.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: On amoxicillin. Feeling sleepy. Is it the antibiotics fighting the infection that causes this? 14 hours later
Im feeling worse today. Weaker. Today is the second day on meds. Can you feel worse before better?
 
 
Answered by Dr. Anjana Rao Kavoor 6 hours later
Brief Answer:
Please find detailed answer below

Detailed Answer:
Hi XXXXXXX
Thanks for writing in with an update.

I would be in a beter position to answer your query if you had mentioned the symptoms of infection for which you are taking treatment.

Anyways, if you have contracted a viral infection along with the bacterial infection (for which you are taking antibiotics), there is a possibility of feeling weaker in the course of the illness. The viral infection has got a particular pattern of symptoms and these are self limiting and often makes the person weak. This will gradually improve over the next few days. Please take healthy nutrition.

Taking amoxycillin may cause diarrhea in very few patients, keep yourself hydrated and talk to your doctor if you are having any diarrhea like episodes.

Wish you a quick recovery.
Should you have any doubts, please do write back.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: On amoxicillin. Feeling sleepy. Is it the antibiotics fighting the infection that causes this? 1 minute later
Im so sorry! Its for a sinus infection .
 
 
Answered by Dr. Anjana Rao Kavoor 17 hours later
Brief Answer:
Possibility of viral infection also

Detailed Answer:
Hi,
Thanks for writing back with an update.

In sinusitis infection there is a possibility of contracting a viral infection while suffering from a bacterial infection at the same time. Hope you are feeling better since and are recovering well. Please complete course of amoxicillin given.

Wish you a quick recovery.
Should you have any doubts, please do write back.

Dr.A.Rao Kavoor
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor